Alert archive / Florida / Special Weather Statements in 2012
Special Weather Statement, NWS Melbourne, FL
NWS Melbourne, FL issued this special weather statement at Jul 18, 2012, 4:17 PM EDT for Okeechobee County, Florida. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 18, 2012, 4:17 PM EDT (20:17 UTC)
- Expired
- Jul 18, 2012, 5:00 PM EDT
- In force
- 43 min
- Issued by
- NWS Melbourne, FL
County Okeechobee County, FL
The radar
The Melbourne radar (KMLB), 92 km from the middle of the area, began a volume at 20:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 8.3 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 231 J/kg
- Mixed-layer CIN
- -53 J/kg
- Mixed-layer LCL
- 955 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -16 m²/s²
- 0-3 km storm-relative helicity
- -14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
670
WWUS82 KMLB 182017
SPSMLB
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
417 PM EDT WED JUL 18 2012
FLZ058-182100-
OKEECHOBEE-
417 PM EDT WED JUL 18 2012
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR SMALL HAIL OVER
OKEECHOBEE COUNTY...
* UNTIL 500 PM EDT.
AT 410 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF DEVELOPING STRONG STORMS CAPABLE OF PRODUCING UP TO NICKEL
SIZED HAIL 8 MILES SOUTH OF BASINGER...MOVING NORTHEST AT 20 MPH.
THESE STORMS WILL CROSS OKEECHOBEE COUNTY AND HIGHWAY 441 FROM
AROUND OKEECHOBEE CITY NORTHWARD.
LAT...LON 2723 8099 2726 8101 2729 8100 2730 8102
2733 8105 2736 8104 2738 8107 2738 8111
2739 8113 2759 8086 2743 8067 2732 8068
2720 8093
TIME...MOT...LOC 2015Z 248DEG 18KT 2729 8096
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Jul 18, 3:17 PM EDT, 1 hour earlier.
Area forecast discussion, Jul 18, 3:17 PM EDT, 1 hour before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 317 PM EDT WED JUL 18 2012 .DISCUSSION... CURRENTLY/TONIGHT...MID/HIGH LEVEL CLOUD COVER THAT BUILT NORTH AND WEST OF ORLANDO HAS LIMITED CONVECTION IN THIS AREA THIS AFTERNOON. ALSO...FARTHER SOUTH SHOWER/STORM FORMATION IS OFF TO A SLOWER START. THIS IS DESPITE A MOIST AIRMASS OVER THE AREA WITH LATEST XMR SOUNDING SHOWING PW VALUES AROUND 2 INCHES. WITH CONTINUED DAYTIME HEATING SHOULD SEE SCATTERED SHOWERS AND STORMS STILL DEVELOP AND MOVE EASTWARD TOWARD THE COAST THROUGH SUNSET. A FEW STRONG STORMS MAY BE POSSIBLE ESPECIALLY WITH INTERACTIONS WITH THE EAST COAST SEA BREEZE...WHICH HAS FORMED SOUTH OF THE CAPE. ANY LINGERING CONVECTION INTO THE EARLY EVENING SHOULD DIMINISH OR PUSH OFFSHORE BY MIDNIGHT. PARTLY CLOUDY SKIES EXPECTED WITH LOWS IN THE LOW/MID 70S. THU...DEEP LAYER ATLANTIC RIDGE OVER SOUTH FLORIDA WILL CONTINUE TO BUILD NORTHWARD TOMORROW WITH RIDGE AXIS NEAR TO JUST NORTH OF LAKE OKEECHOBEE. DRIER AIR/SAHARAN DUST WILL BEGIN BUILDING INTO THE AREA WITH THIS RIDGE AND WILL ALLOW FOR BELOW NORMAL RAIN CHANCES. BEST CHANCE FOR AFTERNOON SHOWERS AND STORMS WILL BE NORTHWEST OF MELBOURNE...ACROSS LAKE AND TOWARD VOLUSIA COUNTIES WHERE MOISTURE IS HIGHEST. STILL...POPS ARE LOW WITH VALUES AROUND 20-30 PERCENT FOR THIS AREA. HOT TEMPS EXPECTED THURSDAY UNDER PARTLY SUNNY SKIES WITH HIGHS REACHING THE MID 90S OVER THE INTERIOR AND LOW 90S ALONG THE COAST DUE TO SEA BREEZE FORMATION. DESPITE THIS MINOR TEMP DIFFERENCE...HUMID CONDS WILL CREATE HEAT INDEX VALUES BETWEEN 100 TO 105 OVER MUCH OF THE AREA. FRI-SAT...DEEP LAYER RIDGE WILL CONTINUE TO BUILD NORTHWARD INTO CENTRAL FLORIDA FRIDAY AND SATURDAY WITH DRIER AIR LIMITING RAIN CHANCES TO 20 PERCENT OR LESS. HIGHS WILL CONTINUE TO RESIDE AROUND THE LOW 90S ALONG THE COAST TO MID 90S INLAND WITH HEAT INDEX VALUES 100-105 EACH AFTERNOON. SUN-TUE...(PREVIOUS DISCUSSION) SURFACE RIDGE AXIS REMAINING NORTH OF CENTRAL FLORIDA SUN AND MON RESULTS IN SOUTHEAST FLOW AND AN EARLY AFTERNOON SEA BREEZE FORMATION EACH DAY. MORNING SHOWERS AT THE COAST TRANSITION TO AFTERNOON LIGHTNING STORMS OVER THE INTERIOR. A TROUGH OF LOW PRESSURE MOVING ACROSS THE SOUTHEAST PUSHES THE RIDGE AXIS BACK OVER CENTRAL FLORIDA. HIGHS MAINLY IN THE LOW 90S. && .AVIATION...LATE START TO CONVECTION TODAY BUT SCT SHRA/TSRA STILL POSSIBLE...MAINLY THROUGH 00Z...PRODUCING TEMPO IFR/MVFR CONDS AS THEY PUSH EAST TOWARD THE COAST. RIDGE BUILDING NORTHWARD INTO THURS WILL BRING IN DRIER AIR WHICH WILL LIMIT RAIN CHANCES INTO TOMORROW AFT. STILL ...ISO-SCT SHRA/TSRA POSSIBLE ESPECIALLY FROM KISM/KMCO NORTHWARD. && .MARINE...DEEP LAYER ATLANTIC RIDGE WILL BUILD NORTHWARD ACROSS THE FLORIDA PENINSULA FROM LATE WEEK INTO THE WEEKEND. LOWER RAIN CHANCES GENERALLY EXPECTED DURING MUCH OF THIS TIME FRAME WITH S/SW WINDS THUR BECOMING S/SE INTO LATE WEEK/WEEKEND. WIND SPEEDS WILL REMAIN AROUND 15 KNOTS OR LESS WITH SEAS RANGING FROM 2-4 FEET. && .PRELIMINARY POINT TEMPS/POPS... DAB 73 92 75 93 / 30 30 20 20 MCO 74 94 75 95 / 20 30 20 20 MLB 74 92 76 91 / 20 10 10 10 VRB 74 91 75 91 / 20 10 10 10 LEE 75 94 75 95 / 20 30 20 20 SFB 75 95 76 95 / 20 30 20 20 ORL 75 95 76 95 / 20 30 20 20 FPR 73 90 75 91 / 20 10 10 10 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. && SHORT TERM/AVIATION...WEITLICH RADAR/IMPACT WEATHER...PENDERGRAST
Hazardous weather outlook, Jul 18, 10:50 AM EDT, 5 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 1050 AM EDT WED JUL 18 2012 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-182100- COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 1050 AM EDT WED JUL 18 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. .THUNDERSTORM IMPACT... AMPLE MOISTURE AND SURFACE HEATING WILL ALLOW FOR SCATTERED STORMS TO FORM DURING THE AFTERNOON. STORM MOTION WILL BE TOWARD THE NORTHEAST AROUND 15 TO 20 MPH. ISOLATED STRONG STORMS CAN PRODUCE FREQUENT LIGHTNING STRIKES AND BRIEF HEAVY RAIN...ESPECIALLY ALONG THE TREASURE COAST WHERE A SEA BREEZE IS EXPECTED TO DEVELOP. .FLOOD IMPACT... A FEW STRONGER STORMS WILL PRODUCE RAINFALL AMOUNTS AROUND 2 INCHES...CAUSING PONDING OF WATER IN LOW SPOTS AND OTHER POORLY DRAINED AREAS. .RIP CURRENT IMPACT... CURRENT OCEAN CONDITIONS ARE PRODUCING A MODERATE RISK OF RIP CURRENTS. THE THREAT WILL BE HIGHEST THROUGH LATE AFTERNOON DUE TO TIDAL EFFECTS. RESCUES WERE REPORTED ON TUESDAY AND PERSONS SHOULD CHECK WITH LIFEGUARDS ABOUT OCEAN DANGERS BEFORE ENTERING THE SURF. IF CAUGHT IN A RIP CURRENT...STAY CALM AND SWIM PARALLEL TO SHORE UNTIL THE SEAWARD PULL EASES...THEN SWIM BACK TO THE BEACH. .MARINE THUNDERSTORM GUST IMPACT... SCATTERED STORMS ARE EXPECTED TO FORM ALONG THE WEST COAST SEA BREEZE BOUNDARY...PUSH ACROSS THE PENINSULA AND REACH INTO THE ATLANTIC BY LATE AFTERNOON. A FEW STRONG STORMS WITH FREQUENT LIGHTNING STRIKES AND GUSTS TO AROUND 35 MPH ARE EXPECTED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. COVERAGE OF AFTERNOON AND EVENING STORMS WILL DECREASE LATE IN THE WEEK AS MID LEVEL RIDGING BUILDS ACROSS THE AREA. THE RIDGE IS FORECAST TO LIFT NORTH AND ALLOW FOR MOISTURE TO INCREASE LATE IN THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. RL/JP
In the hours before
Special weather statement, Jul 18, 4:17 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
417 PM EDT WED JUL 18 2012
FLZ058-182100-
OKEECHOBEE-
417 PM EDT WED JUL 18 2012
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR SMALL HAIL OVER
OKEECHOBEE COUNTY...
* UNTIL 500 PM EDT.
AT 410 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF DEVELOPING STRONG STORMS CAPABLE OF PRODUCING UP TO NICKEL
SIZED HAIL 8 MILES SOUTH OF BASINGER...MOVING NORTHEST AT 20 MPH.
THESE STORMS WILL CROSS OKEECHOBEE COUNTY AND HIGHWAY 441 FROM
AROUND OKEECHOBEE CITY NORTHWARD.
LAT...LON 2723 8099 2726 8101 2729 8100 2730 8102
2733 8105 2736 8104 2738 8107 2738 8111
2739 8113 2759 8086 2743 8067 2732 8068
2720 8093
TIME...MOT...LOC 2015Z 248DEG 18KT 2729 8096The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 5:05 PM EDT | Special Weather Statement | MLB | Indian River | 40 min |
| Jul 18, 6:40 PM EDT | Special Weather Statement | MLB | Brevard | 35 min |
| Jul 18, 6:43 PM EDT | Special Marine Warning | MLB | 2 hr |
Nearby
Special Weather Statements in Florida, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.